Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 15, 2021, 3:19 PM CDT for Terrell County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 15, 2021, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.75 in
- Wind
- 50
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WWUS84 KMAF 152019
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM CDT Sun Aug 15 2021
TXZ075-082-279-282-152100-
Pecos TX-Terrell TX-Central Brewster County TX-
Lower Brewster County TX-
319 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of south central Pecos,
east central Brewster and southwestern Terrell Counties through 400
PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sanderson, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 10270 3014 10268 3034 10262 3045 10230
3002 10221 2984 10267
TIME...MOT...LOC 2019Z 349DEG 14KT 3014 10251
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
91What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:32 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 15, 2:32 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 232 PM CDT Sun Aug 15 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Sun Aug 15 2021 Kept TAFs VFR at all sites but cannot rule out brief MVFR cigs in locally heavy rain. Still have mention of SHRA at CNM... HOB... and PEQ and its ending at MAF... expecting most afternoon development will be from the Pecos River southward. Wind field has been light and errattic but should trend to southerly. && .SHORT TERM... (This afternoon through Monday night) Issued at 210 PM CDT Sun Aug 15 2021 In the upper levels a ridge is located over CA/NV with a trough extending from the Great Lakes down through the MS Valley. W TX and SE NM is located in the void between these two features. Not much change in the upper pattern Monday with another trough moving into the NW US Monday night. Temperatures are running unseasonably cool for August with abundant clouds and rain around the area. Much of the region had highs in the 70s and 80s yesterday with 90s farther south. So far today that is happening again as insolation is being limited. Overnight lows will only fall into the 60s with some 70s with a warmer day expected Monday. Scattered showers and thunderstorms have continued today across SE NM... the Trans Pecos... and much of the Permian Basin except for the NE. Expecting tonight most of the precip will be south of the Pecos River primarily between MRF and FST. Similar set up Monday with the highest pops centered over the Davis Mountains. && .LONG TERM... (Tuesday through Saturday) Issued at 210 PM CDT Sun Aug 15 2021 On Tuesday, an upper trough will be over the Pacific Northwest with an upper low/trough over Southeast New Mexico and West Texas. Plentiful moisture will be across the area with dewpoints mostly in the 60s. The combination of upper lift and moisture will allow for shower and thunderstorm chances to continue on Tuesday. Temperatures will be cooler with highs mostly in the 80s. The trough over the Pacific Northwest moves eastward on Wednesday and upper lift remains over Southeast New Mexico and West Texas. Low-level moisture will remain across the area which will allow for more showers and thunderstorms. Temperatures will begin to warm up on Wednesday as rain chances decrease. The upper trough will strengthen and continue to move east on Thursday with storm chances continuing across portions of the area. The warming trend will continue on Thursday with highs mostly in the 90s. The upper trough begins to move over the northern Plains on Friday. Storm chances remain across portions of the area with low-level moisture still present. An upper ridge will be over the region next weekend and temperatures will mostly be in the 80s and 90s. A slight chance of showers and thunderstorms will remain across portions of the area. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 88 69 83 / 10 30 20 50 Carlsbad 67 84 65 83 / 10 40 30 50 Dryden 72 93 72 89 / 40 50 20 40 Fort Stockton 68 86 66 84 / 30 50 30 50 Guadalupe Pass 62 73 60 76 / 20 40 30 50 Hobbs 65 83 64 82 / 10 30 30 50 Marfa 61 78 59 79 / 50 60 40 60 Midland Intl Airport 69 87 68 82 / 20 30 30 50 Odessa 69 88 68 83 / 20 30 30 50 Wink 70 88 68 85 / 10 40 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....80 AVIATION...72
Hazardous weather outlook, Aug 15, 2:09 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Aug 15 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-161915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Sun Aug 15 2021 /109 PM MDT Sun Aug 15 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible today and tonight, mainly along and south of I-20. Any thunderstorms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and heavy rainfall. Heavy rainfall may also result in flash flooding, especially in the Davis Mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will remain possible across portions of the area through Saturday. Any thunderstorms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and heavy rainfall. Flash flooding will be possible Monday and Tuesday, especially in the Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Aug 15, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM CDT Sun Aug 15 2021
TXZ075-082-279-282-152100-
Pecos TX-Terrell TX-Central Brewster County TX-
Lower Brewster County TX-
319 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of south central Pecos,
east central Brewster and southwestern Terrell Counties through 400
PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sanderson, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 10270 3014 10268 3034 10262 3045 10230
3002 10221 2984 10267
TIME...MOT...LOC 2019Z 349DEG 14KT 3014 10251
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:09 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
| Aug 15, 11:38 AM CDT | Areal Flood Advisory | MAF | Midland, Reagan, Upton | 112 min |
| Aug 15, 1:59 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Aug 15, 3:29 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Aug 14, 7:57 PM CDT | Flash Flood Warning | MAF | Eddy | 6 hr |
| Aug 14, 9:04 PM CDT | Areal Flood Advisory | MAF | Eddy | 4 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.